Alert archive / Louisiana / Wind Advisories in 2017

Wind Advisory 6, NWS New Orleans, LA

April 28, 20175 counties in Mississippi; 13 parishes in Louisiana

NWS New Orleans, LA issued this wind advisory at Apr 28, 2017, 3:28 PM CDT for 5 counties in Mississippi; 13 parishes in Louisiana. It took effect at Apr 29, 2017, 6:00 AM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2017, 3:28 PM CDT (20:28 UTC)
In effect from
Apr 29, 2017, 6:00 AM CDT
Expired
Apr 29, 2017, 10:00 PM CDT
In force
16 hr
Issued by
NWS New Orleans, LA

Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2017-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3214 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2017-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3214 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
329 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted.

211 
WWUS74 KLIX 282028
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
328 PM CDT Fri Apr 28 2017

...Windy Conditions Expected across Southeast Louisiana and
Southern Mississippi Saturday morning through Saturday evening...

.A developing storm system over the Plains has created strong
winds across the region this afternoon. These winds are expected
to be stronger on Saturday as the system approaches the region. 
South winds of 15 to 30 mph with frequent gusts up 40 mph are 
expected on Saturday. 

LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-290430-
/O.NEW.KLIX.WI.Y.0006.170429T1100Z-170430T0300Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
St. Tammany-Iberville-West Baton Rouge-East Baton Rouge-Ascension-
Livingston-Assumption-St. James-St. John The Baptist-
Upper Lafourche-St. Charles-Upper Jefferson-Orleans-
Upper Plaquemines-Upper St. Bernard-Upper Terrebonne-
Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton,
Slidell, Mandeville, Covington, Lacombe, Bayou Sorrel, 
Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge,
Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, 
Walker, Pierre Part, Labadieville, Paincourtville, Convent, 
Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose,
Destrehan, Norco, Metairie, Kenner, East New Orleans, 
New Orleans, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, 
Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, 
Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, 
Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Amite, 
Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, 
Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster,
Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads,
McNeil, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport,
Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin
328 PM CDT Fri Apr 28 2017

...WIND ADVISORY IN EFFECT FROM 6 AM TO 10 PM CDT SATURDAY...

The National Weather Service in New Orleans has issued a Wind
Advisory, which is in effect from 6 AM to 10 PM CDT Saturday. 

* TIMING...Saturday morning through late Saturday evening. 

* WINDS...15 to 30 mph with numerous higher gusts; some gusts 
  will likely approach 40 mph at times.

* DURATION...12 to 16 hours

* IMPACTS...Difficult driving conditions for high profile vehicles
  especially on east-west roadways and on bridges and overpasses.
  Loose lawn objects along with trash cans will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$
5 follow-up statements
691 
WWUS74 KLIX 290332
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
1032 PM CDT Fri Apr 28 2017

...Windy Conditions Expected across Southeast Louisiana and
Southern Mississippi Saturday morning through Saturday evening...

.A developing storm system over the Plains has created strong
winds across the region this afternoon. These winds are expected
to be stronger on Saturday as the system approaches the region.
South winds of 15 to 30 mph with frequent gusts up 40 mph are
expected on Saturday.

LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-291200-
/O.CON.KLIX.WI.Y.0006.170429T1100Z-170430T0300Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
St. Tammany-Iberville-West Baton Rouge-East Baton Rouge-Ascension-
Livingston-Assumption-St. James-St. John The Baptist-
Upper Lafourche-St. Charles-Upper Jefferson-Orleans-
Upper Plaquemines-Upper St. Bernard-Upper Terrebonne-
Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton,
Slidell, Mandeville, Covington, Lacombe, Bayou Sorrel, 
Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge,
Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, 
Walker, Pierre Part, Labadieville, Paincourtville, Convent, 
Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose,
Destrehan, Norco, Metairie, Kenner, East New Orleans, 
New Orleans, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, 
Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, 
Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, 
Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Amite, 
Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, 
Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster,
Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads,
McNeil, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport,
Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin
1032 PM CDT Fri Apr 28 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 10 PM CDT
SATURDAY...

* TIMING...Saturday morning through late Saturday evening.

* WINDS...15 to 30 mph with numerous higher gusts; some gusts 
  will likely approach 40 mph at times. 

* DURATION...12 to 16 hours

* IMPACTS...Difficult driving conditions for high profile 
  vehicles especially on east-west roadways and on bridges and 
  overpasses. Loose lawn objects along with trash cans will be 
  blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$
075 
WWUS74 KLIX 290929
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
429 AM CDT Sat Apr 29 2017

...Windy conditions expected across southeast Louisiana and 
southern Mississippi through this evening...

.A developing storm system over the Plains has created strong
winds across the region this morning. These winds are expected to
increase this morning as the system approaches.

LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-291730-
/O.CON.KLIX.WI.Y.0006.170429T1100Z-170430T0300Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
St. Tammany-Iberville-West Baton Rouge-East Baton Rouge-Ascension-
Livingston-Assumption-St. James-St. John The Baptist-
Upper Lafourche-St. Charles-Upper Jefferson-Orleans-
Upper Plaquemines-Upper St. Bernard-Upper Terrebonne-
Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton,
Slidell, Mandeville, Covington, Lacombe, Bayou Sorrel, 
Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge,
Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, 
Walker, Pierre Part, Labadieville, Paincourtville, Convent, 
Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose,
Destrehan, Norco, Metairie, Kenner, East New Orleans, 
New Orleans, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, 
Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, 
Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, 
Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Amite, 
Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, 
Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster,
Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads,
McNeil, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport,
Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin
429 AM CDT Sat Apr 29 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
10 PM CDT THIS EVENING...

* TIMING...Through this evening.

* WINDS...20 to 30 mph with frequent gusts to 35 mph; some gusts 
  may approach 40 mph at times. 

* DURATION...12 to 16 hours

* IMPACTS...Difficult driving conditions for high profile 
  vehicles especially on east-west roadways and on bridges and 
  overpasses. Loose lawn objects along with trash cans will be 
  blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$
209 
WWUS74 KLIX 291558
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
1058 AM CDT Sat Apr 29 2017

...Windy conditions expected across southeast Louisiana and
southern Mississippi through this evening...

.A developing storm system over the Plains has created strong
winds across the region this morning. These winds are expected to
increase this afternoon as the system approaches. After a brief
lull in the winds overnight, an additional Wind Advisory will
likely be necessary Sunday.

LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-300000-
/O.CON.KLIX.WI.Y.0006.000000T0000Z-170430T0300Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
St. Tammany-Iberville-West Baton Rouge-East Baton Rouge-Ascension-
Livingston-Assumption-St. James-St. John The Baptist-
Upper Lafourche-St. Charles-Upper Jefferson-Orleans-
Upper Plaquemines-Upper St. Bernard-Upper Terrebonne-
Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton,
Slidell, Mandeville, Covington, Lacombe, Bayou Sorrel, 
Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge,
Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, 
Walker, Pierre Part, Labadieville, Paincourtville, Convent, 
Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose,
Destrehan, Norco, Metairie, Kenner, East New Orleans, 
New Orleans, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, 
Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, 
Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, 
Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Amite, 
Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, 
Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster,
Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads,
McNeil, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport,
Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin
1058 AM CDT Sat Apr 29 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* TIMING...Through this evening.

* WINDS...20 to 30 mph with frequent gusts to 35 mph; some gusts 
  may approach 40 mph at times. 

* DURATION...12 to 16 hours

* IMPACTS...Difficult driving conditions for high profile 
  vehicles especially on east-west roadways and on bridges and 
  overpasses. Loose lawn objects along with trash cans will be 
  blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$
714 
WWUS74 KLIX 292050
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
350 PM CDT Sat Apr 29 2017

...Windy conditions expected across southeast Louisiana and
southern Mississippi this evening...

.A developing storm system over the Plains created strong winds 
across the region this morning and will continue into the evening
hours. After a brief lull in the winds overnight, an additional 
Wind Advisory will likely be necessary Sunday.

LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-300300-
/O.CON.KLIX.WI.Y.0006.000000T0000Z-170430T0300Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
St. Tammany-Iberville-West Baton Rouge-East Baton Rouge-Ascension-
Livingston-Assumption-St. James-St. John The Baptist-
Upper Lafourche-St. Charles-Upper Jefferson-Orleans-
Upper Plaquemines-Upper St. Bernard-Upper Terrebonne-
Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton,
Slidell, Mandeville, Covington, Lacombe, Bayou Sorrel, 
Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge,
Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, 
Walker, Pierre Part, Labadieville, Paincourtville, Convent, 
Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose,
Destrehan, Norco, Metairie, Kenner, East New Orleans, 
New Orleans, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, 
Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, 
Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, 
Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Amite, 
Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, 
Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster,
Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads,
McNeil, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport,
Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin
350 PM CDT Sat Apr 29 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* TIMING...Through this evening.

* WINDS...20 to 30 mph with frequent gusts to 35 mph; some gusts 
  may approach 40 mph at times. 

* DURATION...12 to 16 hours

* IMPACTS...Difficult driving conditions for high profile 
  vehicles especially on east-west roadways and on bridges and 
  overpasses. Loose lawn objects along with trash cans will be 
  blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$
554 
WWUS74 KLIX 300252
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
952 PM CDT Sat Apr 29 2017

LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-300400-
/O.EXP.KLIX.WI.Y.0006.000000T0000Z-170430T0300Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
St. Tammany-Iberville-West Baton Rouge-East Baton Rouge-Ascension-
Livingston-Assumption-St. James-St. John The Baptist-
Upper Lafourche-St. Charles-Upper Jefferson-Orleans-
Upper Plaquemines-Upper St. Bernard-Upper Terrebonne-
Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton,
Slidell, Mandeville, Covington, Lacombe, Bayou Sorrel, 
Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge,
Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, 
Walker, Pierre Part, Labadieville, Paincourtville, Convent, 
Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose,
Destrehan, Norco, Metairie, Kenner, East New Orleans, 
New Orleans, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, 
Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, 
Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, 
Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Amite, 
Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, 
Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster,
Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads,
McNeil, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport,
Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin
952 PM CDT Sat Apr 29 2017

...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING...

Wind speeds have decreased below 26 mph sustained at most locales
across southeast Louisiana and Southern Mississippi this evening.
Therefore, the wind advisory has been allowed to expire at 10 pm.
Southeast winds of 15 to 25 mph are expected to continue
overnight. 

Winds speeds are expected to increase as the storm system 
approaches Sunday. As a result, a Wind Advisory is likely to be 
necessary for the daytime hours Sunday.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Apr 28, 12:37 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Apr 28, 12:37 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1237 PM CDT Fri Apr 28 2017

.UPDATE...
Expecting south flow to increase each day through Sunday. This
will cover three astronomical high tide cycles each afternoon
through Sunday. Each high tide cycle will yield water levels above
normal starting this afternoon, possibly a half foot higher a few
locations Saturday and another half foot higher Sunday afternoon.
Therefore, a coastal flood advisory has been issued from
Pascagoula to Atchatfalaya through Sunday evening. A few coastal
stretches could be upgraded to a coastal flood warning for Sunday
high tide.

&&

.PREV DISCUSSION... /issued 809 AM CDT Fri Apr 28 2017/

..SOUNDING DISCUSSION...
A tropical airmass is in place this morning from the sfc to
a 10 F elevated inversion at 850 mb. Conditions are nearly
saturated in very strong onshore flow with winds already 35 kts by
1800 feet. Winds veer southwest with height. There is significant
elevated instability, though the inversion will keep the
atmosphere capped today. PW is back up above average at 1.45
inches.

Krautmann

PREV DISCUSSION... /issued 410 AM CDT Fri Apr 28 2017/

SHORT TERM...
No appreciable differences in thinking. Waking up this morning
will catch one with a different feel once outdoors. Dew pt temps
have been rapidly rising into the lower to mid 70s and this will
make for a very muggy difference compared to yesterday. Some of
this moisture will be able to lift via isentopic forcing and
boundary layer frictional convergence. It may be enough to cause a
few areas of light rain or dizzle mainly during the morning but a
passing light shower will remain possible through the day. Winds
will also start to respond to a tightening pressure gradient
today. Breezy conditions with wind speeds on the order of 15 mph
with gusts to 20 mph will be observed over most areas today. Wind
speeds will rise further to 20-25mph by Saturday morning and
possibly sustained at around 25 mph Sunday. Gusts should be strong
enough to get to 30-35mph for both Saturday and Sunday.

The large bulk of severe weather associated with this system will
be to our north and northwest. But there will remain a high
potential for widespread strong thunderstorms with several of
these becoming severe. Strong damaging wind speeds look to be the
most efficient variable at the moment. This is due to the
addition of momentum transfer from thunderstorm activity to the
sfc where there will already be winds around 25mph. Any
thunderstorm will not have to produce more than a 25mph wind to
cause some fairly strong cumulative wind speeds. Other modes of
severe weather will not be left out though. The last but just as
important thing will be rainfall amounts. Total amounts during the
entire event look to be 2 to 4 inches with isolated higher
amounts through Sunday night. Goes without saying that if the
majority of this amount falls within a short period flooding would
be possible.

Tides will begin to be on the rise today through the weekend
reaching their peak Sunday. Levels are expected to be 1-2 feet
above normal Saturday and 2 feet above normal Sunday. This would
bring up the possibility of coastal flooding for those areas most
vulnerable. The highest potential of coastal flooding will be
during high tide times which will be from late morning through
early afternoon each day through the weekend.

LONG TERM...
Dry air will move in behind this front once it moves through the
area Sunday night. A meridional dew pt gradient will set up over
the area Monday through Tuesday. Tuesday night should find this
gradient(warm front) being lifted northeast ahead of the next
cold front. This feature could be strongly forced depending on how
deep the polar jet digs over the gulf south, which would lead to a
good bit of thunderstorm activity once again. This could run in
two different directions at this time. One would be a clean
frontal passage with the jet digging only deep enough to cause the
sfc low to remain progressive. This is the view from the GFS. The
other, which actually may have a little more credence to it, would
dig the polar jet southward well into south Texas before becoming
progressive. This would take more time and help a sfc low form
near the gulf coast or just inland by Thursday. During the time
the jet takes to become progressive, a cold front will become
quasi-stationary either at the coast or just offshore. This will
allow many small disturbances to use the baroclinic frontal
interface to transport moisture northeast along the boundary and
develop areas of thunderstorms for a few days. This could set up a
wet pattern for a few days toward the end of next week.

This may be getting far out in advance but the large scale pattern
is suggesting the expansive upper high normally over the desert
southwest will get displaced by a west coast trough forcing the
stacked high eastward. This would bring some of the warmest temps
of the year to the area by next weekend. So, long story short,
temps in the 90s look to be just around the corner.

AVIATION...

Moisture return associated with a warm front has yielded low cigs
across the forecast area this morning. Expect MVFR to some IFR
conditions to be at a few terminals this morning. Conditions will
improve a little bit as the morning goes on but expect mainly MVFR
conditions to prevail through the morning hours. Winds will be
elevated through the weekend. Winds will be out of the south
today...breezy conditions will prevail 10 to 20 knots at all
terminals are possible. 13/MH

MARINE...

The pressure gradient over the Gulf will be increased over the
coastal waters through the weekend in response to a deepening low
pressure system over the Plains. Southerly winds of around 20 knots
are expected today.  Small Craft Advisories are posted for the
entire coastal waters through Sunday morning as the waters will be
hazardous all weekend...granted there will be a portion of Saturday
where the criteria may not be met...that will quickly change. There
is also an outside chance that the Small Craft Advisory may have to
be upgraded to a Gale Warning. This will have to be watched as this
system evolves. Gulf waters due to these winds and seas of up to 7
feet. The tightening pressure gradient will result in strong onshore
winds of 25 to 30 knots impacting the coastal waters from Saturday
afternoon through Sunday evening. Very rough seas of up to 12 feet
could also impact the open Gulf waters during this period. Over the
sounds and lakes waves of up to 6 feet will be possible.

Winds will shift to the northwest late Sunday night and Monday in
the wake of the low pressure system and cold front. Winds should
remain elevated at around 20 knots through morning hours on Monday
and seas will remain rough. Conditions will begin to improve Monday
night and Tuesday as high pressure settles directly over the waters.
Winds will veer back to the east by Tuesday and decrease to between
10 and 15 knots. Seas should also fall back to 2 to 4 feet by
Tuesday morning. 13/32

DECISION SUPPORT...
DSS CODE...Blue.
DEPLOYED...None.
ACTIVATION...None.
ACTIVITIES...Monitoring severe potential for Sunday.

Decision Support Service (DSS) Code Legend:
GREEN  = No weather impacts that require action
BLUE   = Long fused Watch/Warning/Advisory in effect or high
         visibility event
YELLOW = Heightened impacts with short fused
         Watch/Warning/Advisory issuances; Radar support
ORANGE = High Impacts - Slight to Moderate risk of severe weather;
         Nearby tropical events, HAZMAT or other large episodes
RED    = Full engagement for moderate risk of severe weather; Direct
         tropical threats; events of national significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  85  72  87  72 /  20  10  30  30
BTR  87  74  86  74 /  20  10  30  30
ASD  84  73  85  74 /  20  10  30  20
MSY  85  74  84  74 /  20  10  20  20
GPT  81  75  83  75 /  20  10  30  20
PQL  82  72  84  73 /  20  10  30  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Coastal Flood Advisory until midnight CDT Sunday night for
     LAZ040-050-058-060>064-066>070-072.

GM...Small Craft Advisory until 7 AM CDT Sunday for GMZ536-538-550-
     552-555-557-570-572-575-577.

     Small Craft Advisory from 4 PM this afternoon to 7 AM CDT Sunday
     for GMZ530-532-534.

MS...Coastal Flood Advisory until midnight CDT Sunday night for
     MSZ080>082.

GM...Small Craft Advisory until 7 AM CDT Sunday for GMZ538-550-552-
     555-557-570-572-575-577.

     Small Craft Advisory from 4 PM this afternoon to 7 AM CDT Sunday
     for GMZ532-534.

&&
Hazardous weather outlook, Apr 28, 10:41 AM CDT, 4 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
1041 AM CDT Fri Apr 28 2017

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-290345-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
1041 AM CDT Fri Apr 28 2017

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Today and Tonight

Strong winds will be present over the coastal waters today and
tonight. Small Craft Advisories have been issued for portions of
the waters. Expect the strong winds to continue through the
weekend.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A slight risk of severe thunderstorms will exist Sunday into
Sunday night north of Interstate 10 as a cold front sweeps
through the area. Damaging winds, hail and isolated tornadoes will
be possible with the strongest storms. A marginal risk of severe
thunderstorms will exist south of Interstate 10.

In addition, heavy rain will be possible Sunday into Sunday
night. Two to four inches of rain could occur with these storms as
they move across the area, which could cause some minor flooding
issues.

Small craft advisory conditions are expected to continue across
the coastal waters over the weekend. Minor coastal flooding may
also be a concern over the weekend due to persistent strong
onshore winds.

A second period of thunderstorms and heavy rain will be possible
across the area Wednesday or Thursday of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested Sunday.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 12:33 PM CDTCoastal Flood AdvisoryLIX51 hr

Nearby

Wind Advisories in Louisiana, 2017Wind Advisories in Mississippi, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.